Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 42, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 3, 2014, 4:54 PM MDT for 4 counties in Nebraska. It was in force for 51 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2014, 4:54 PM MDT (22:54 UTC)
- Expired
- Jun 3, 2014, 5:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 162 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:58 PM MDT | HAIL 0.75 | 9 N Minatare, NE | |
| Jun 3, 5:00 PM MDT | HAIL 1 | 4 Ene Scottsbluff, NE | |
| Jun 3, 5:00 PM MDT | HAIL 2.5 | 5 Ne Scottsbluff, NE | |
| Jun 3, 5:07 PM MDT | HAIL 4.25 | 6 Ne Minatare, NE | VERY JAGGED HAIL. |
| Jun 3, 5:15 PM MDT | HAIL 4.25 | 5 Nnw Bayard, NE | HAILSTONE WAS ACTUALLY MEASURED AT 4.5 INCHES |
| Jun 3, 5:45 PM MDT | HAIL 2.75 | 6 Wnw Broadwater, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:37 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 3, 2:11 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2793 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575
WUUS55 KCYS 032254
SVRCYS
NEC013-123-157-165-032345-
/O.NEW.KCYS.SV.W.0042.140603T2254Z-140603T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
454 PM MDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
EXTREME SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 545 PM MDT
* AT 453 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
MINATARE...AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE MINATARE...LAKE MINATARE CAMPGROUND...MINATARE...MOOMAWS
CORNER...BAYARD...THE INTERSECTION OF HIGHWAY 385 AND L62...
ANGORA...BRIDGEPORT STATE RECREATION AREA...NORTHPORT...BRIDGEPORT
AND THE INTERSECTION OF HIGHWAY 385 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4151 10291 4190 10367 4209 10355 4192 10267
4191 10267
TIME...MOT...LOC 2254Z 294DEG 44KT 4194 10351
HAIL...1.50IN
WIND...60MPH
$$
MAZUR5 follow-up statements
333
WWUS55 KCYS 032310
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT TUE JUN 3 2014
NEC165-032320-
/O.CAN.KCYS.SV.W.0042.000000T0000Z-140603T2345Z/
SIOUX NE-
510 PM MDT TUE JUN 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN SIOUX
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4151 10291 4181 10350 4200 10342 4200 10340
4206 10339 4192 10267
TIME...MOT...LOC 2310Z 294DEG 36KT 4187 10332
$$
NEC013-123-157-032345-
/O.CON.KCYS.SV.W.0042.000000T0000Z-140603T2345Z/
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-
510 PM MDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SCOTTS BLUFF...MORRILL AND SOUTHWESTERN BOX BUTTE COUNTIES UNTIL 545
PM MDT...
AT 507 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF MOOMAWS CORNER...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOOMAWS CORNER...BAYARD...THE INTERSECTION OF HIGHWAY 385 AND L62...
ANGORA...BRIDGEPORT STATE RECREATION AREA...NORTHPORT...BRIDGEPORT
AND THE INTERSECTION OF HIGHWAY 385 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4151 10291 4181 10350 4200 10342 4200 10340
4206 10339 4192 10267
TIME...MOT...LOC 2310Z 294DEG 36KT 4187 10332
HAIL...1.50IN
WIND...60MPH
$$
MAZUR309
WWUS55 KCYS 032315
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MDT TUE JUN 3 2014
NEC013-032325-
/O.CAN.KCYS.SV.W.0042.000000T0000Z-140603T2345Z/
BOX BUTTE NE-
515 PM MDT TUE JUN 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOX BUTTE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4151 10291 4181 10350 4200 10339 4192 10267
TIME...MOT...LOC 2315Z 294DEG 36KT 4185 10326
$$
NEC123-157-032345-
/O.CON.KCYS.SV.W.0042.000000T0000Z-140603T2345Z/
MORRILL NE-SCOTTS BLUFF NE-
515 PM MDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SCOTTS BLUFF AND MORRILL COUNTIES UNTIL 545 PM MDT...
AT 512 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOOMAWS
CORNER...AND MOVING SOUTHEAST AT 40 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
VEHICLES.
LOCATIONS IMPACTED INCLUDE...
THE INTERSECTION OF HIGHWAY 385 AND L62...ANGORA...BRIDGEPORT STATE
RECREATION AREA...NORTHPORT...BRIDGEPORT AND THE INTERSECTION OF
HIGHWAY 385 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4151 10291 4181 10350 4200 10339 4192 10267
TIME...MOT...LOC 2315Z 294DEG 36KT 4185 10326
HAIL...2.75IN
WIND...60MPH
$$
MAZUR351
WWUS55 KCYS 032319
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT TUE JUN 3 2014
NEC123-157-032345-
/O.CON.KCYS.SV.W.0042.000000T0000Z-140603T2345Z/
MORRILL NE-SCOTTS BLUFF NE-
519 PM MDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SCOTTS BLUFF AND MORRILL COUNTIES UNTIL 545 PM MDT...
AT 516 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOOMAWS
CORNER...AND MOVING SOUTHEAST AT 40 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...SOFTBALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
VEHICLES.
LOCATIONS IMPACTED INCLUDE...
THE INTERSECTION OF HIGHWAY 385 AND L62...ANGORA...BRIDGEPORT STATE
RECREATION AREA...NORTHPORT...BRIDGEPORT AND THE INTERSECTION OF
HIGHWAY 385 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.
&&
LAT...LON 4151 10291 4178 10344 4199 10334 4192 10267
TIME...MOT...LOC 2319Z 294DEG 36KT 4182 10322
HAIL...4.25IN
WIND...60MPH
$$
MAZUR633
WWUS55 KCYS 032332
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 PM MDT TUE JUN 3 2014
NEC157-032342-
/O.CAN.KCYS.SV.W.0042.000000T0000Z-140603T2345Z/
SCOTTS BLUFF NE-
532 PM MDT TUE JUN 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SCOTTS BLUFF
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4151 10291 4175 10326 4197 10312 4192 10267
TIME...MOT...LOC 2332Z 294DEG 36KT 4176 10306
$$
NEC123-032345-
/O.CON.KCYS.SV.W.0042.000000T0000Z-140603T2345Z/
MORRILL NE-
532 PM MDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MORRILL COUNTY UNTIL 545 PM MDT...
AT 530 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THE
INTERSECTION OF HIGHWAY 385 AND L62...AND MOVING SOUTHEAST AT 40 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...SOFTBALL OR LARGER SIZED HAIL...WITH 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
VEHICLES.
LOCATIONS IMPACTED INCLUDE...
NORTHPORT...BRIDGEPORT AND THE INTERSECTION OF HIGHWAY 385 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.
&&
LAT...LON 4151 10291 4175 10326 4197 10312 4192 10267
TIME...MOT...LOC 2332Z 294DEG 36KT 4176 10306
HAIL...4.25IN
WIND...60MPH
$$
MAZUR409 WWUS55 KCYS 032343 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 543 PM MDT TUE JUN 3 2014 NEC123-032352- /O.EXP.KCYS.SV.W.0042.000000T0000Z-140603T2345Z/ MORRILL NE- 543 PM MDT TUE JUN 3 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORRILL COUNTY HAS BEEN UPGRADED TO A TORNADO WARNING FOR EASTERN MORRILL COUNTY... PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 4151 10291 4175 10326 4197 10312 4192 10267 TIME...MOT...LOC 2342Z 294DEG 36KT 4172 10294 $$ MAZUR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:59 PM MDT, 55 minutes earlier.
Area forecast discussion, Jun 3, 3:59 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 359 PM MDT TUE JUN 3 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 357 PM MDT TUE JUN 3 2014 CONVECTION HAS BEEN DEVELOPING OVR THE PAST FEW HOURS OR SO...WITH THE BEST RADAR COVERAGE SO FAR OVR CARBON/ALBANY COUNTIES. THIS ACTIVITY IS VERY HIGH-BASED AND HAS PRODUCED LITTLE OR NO RAINFALL AS SFC DEWPOINTS ARE IN THE UPPER 20S. THE INVERTED-V SOUNDINGS UNDOUBTEDLY ARE PRODUCING WINDS GUSTS TO AROUND 50 MPH. 19Z SFC ANALYSIS SHOWED THAT THE WELL-DEFINED DRYLINE HAD REACHED KIMBALL AND EXTENDED NORTHWEST TOWARDS DOUGLAS. CONVECTION THUS FAR HAS MOSTLY DEVELOPED ON THE DRY-SIDE OF THIS DRYLINE. ALTHOUGH DID HAVE AN UPDRAFT GO UP EAST OF THE THE DRYLINE...WHICH WAS UNABLE TO BE SUSTAINED. WV IMAGERY SHOWS A DRY PUNCH ASSOCIATED WITH A H3 JET STREAK NOSING ACROSS THE CENTRAL ROCKIES INTO NEBRASKA AS WELL AS SHORTWAVE ENERGY TRACKING ACROSS WYOMING. THE AIR MASS EAST OF THE DRY LINE WILL CONDUCIVE TO CONVECTIVE ORGANIZATION BY LATE THIS AFTERNOON AND EARLY THIS EVENING. AT 19Z...OBJECTIVE ANALYSIS SHOWS TONGUE OF 2000 J/KG MLCAPE EXTENDING BACK TO NR THE WY/NE STATELINE. THERE CONTINUED TO BE HOWEVER SOME WEAK MLCIN OF AROUND 20 J/KG IN THIS AREA TOO...LIKELY DELAYING SOME THE ONSET OF CONVECTIVE DEVELOPMENT. 0-6KM SHEAR VALUES OF 60+ KNOTS WILL AID ORGANIZATION. LATEST HRRR OUTPUT SUGGESTS THIS WILL BE A RELATIVELY QUICK SHOW WITH STORMS PUSHING EAST OF THE CWFA BY AROUND 6 PM...WITH SUBSIDENCE ON THE BACK SIDE OF THE SHORTWAVE. LATEST HRRR SHOWS SOME PATCHY FOG FORMATION OVR THE PANHANDLE AS WELL LATER TONIGHT...SO HAVE ADDED IT INTO THE FORECAST. FLOW BACKS QUICKLY TO THE SOUTHWEST AGAIN FOR WEDNESDAY AFTERNOON AND WITH THE APPROACH OF ANOTHER SHORTWAVE...EXPECT ANOTHER ROUND OF CONVECTION. A FEW THUNDERSTORMS WILL AGAIN BE SEVERE MAINLY OVR THE WESTERN NEBRASKA PANHANDLE WITH PROGD SBCAPES FLARING TO 1000-1500 J/KG. 0-6 KM WILL BE SLIGHTLY LESS THAN TODAY...PROGD TO BE AROUND 50 KNOTS WEDNESDAY AFTERNOON...WHICH WILL BE MORE THAN ENOUGH TO GET SEVERE CONVECTION GOING. STORMS SHOULD CONGEAL INTO A MULTI-CELL CLUSTER BY LATER AFTERNOON AND SLOWLY SHIFT SOUTH EAST TOWARDS THE SRN NEBRASKA PANHANDLE. MODELS SUGGEST CONVECTION MAY LINGER INTO WEDNESDAY NIGHT IN THIS AREA AS WELL. ANOTHER ROUND OF AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY AFTERNOON AS YET ANOTHER SHORTWAVE TRAVERSES THE AREA IN THE PROGRESS PATTERN. AS FOR TEMPERATURES... HIGHS WILL GENERALLY REACH THE 70S THROUGH THE PERIOD...WITH PERHAPS A FEW DEGREES OF COOLING EACH DAY THROUGH THURSDAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 357 PM MDT TUE JUN 3 2014 NO BIG CHANGES THIS PACKAGE FROM WHAT WE INHERITED ON THE MORNING EXTENDED RANGE FORECAST. 12Z GFS AND NEW 12Z ECMWF MODELS ARE FAIRLY CLOSE ADVERTISING A MESSY UPPER PATTERN WITH A LOW AMPLITUDE MID/UPPER TROUGH SITUATED JUST TO OUR WEST THROUGH SATURDAY...THEN THEY SHIFT THE TROUGH TO OUR EAST GOING INTO SUNDAY. THE GFS STILL WANTS TO BRING A COLD FRONT SOUTH ACROSS OUR AREA...BUT HAS NOW BACKED OFF ON BRINGING IT THROUGH UNTIL LATE SATURDAY AS A PIECE OF SHORTWAVE ENERGY MOVES TO OUR EAST. THE ECMWF NOW HAS A STRONGER SIGNAL IN DEPICTING A COLD FRONT MOVING THROUGH AND SOUTH OF OUR AREA SUNDAY AFTERNOON. LOWER TEMPS EXPECTED THIS WEEKEND AS OUR HIGH TEMPS IN THE LOWER ELEVATIONS WILL LIKELY GET KNOCKED BACK INTO THE 60S UNTIL EARLY NEXT WEEK. WHILE WE CONTINUE TO CARRY CHANCE POPS FOR AFTERNOON/EVENING STORMS THROUGH LATE WEEK...HIGHER CHANCE POPS ARE STILL EXPECTED THIS WEEKEND AS THE FRONT MOVES THROUGH. A GENERAL NORTHWESTERLY UPPER FLOW PATTERN IS ADVERTISED ACROSS WYOMING AND NEBRASKA MONDAY INTO TUESDAY...SO LOW END POPS WERE LEFT IN THE FORECAST FOR EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1212 PM MDT TUE JUN 3 2014 EXPECTING SCATTERED STRONG TO LOCALLY SEVERE STORMS ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY. MORNING LOW CLOUDS HAVE DELAYED THE INITIATION OF CONVECTIVE DEVELOPMENT...BUT STILL THINK WE WILL SEE STORMS POPPING UP OVER THERE AFTER 20Z...ESPECIALLY ALONG THE ZONE OF GREATER DIFFERENTIAL HEATING FROM JUST WEST OF CHADRON DOWN TO ALLIANCE. GIVEN SOME UNCERTAINTY ON WHERE THE GREATER COVERAGE OF STORMS WILL BE THIS AFTERNOON OVER THE PANHANDLE...MENTIONED VCNTY TSRA ACROSS THE PANHANDLE SITES. OTHERWISE...700 MB OBSERVATIONS INDICATE MOST SITES SHOULD BE SEEING GUSTY SOUTHWEST WINDS 15-25 KTS THIS AFTERNOON...DECOUPLING AND WEAKENING TONIGHT AFTER 03Z. MODELS ARE SUGGESTING RADIATION FOG EARLY TOMORROW ACROSS THE WESTERN PANHANDLE WITH VFR PREVAILING TO THE WEST ACROSS SOUTHEAST WYOMING. DROPPED ALLIANCE AND CHADRON DOWN TO LIFR VISIBILITIES WITH SIDNEY AND SCOTTSBLUFF DOWN TO MVFR AFTER 09Z. && .FIRE WEATHER... ISSUED AT 357 PM MDT TUE JUN 3 2014 AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY NORTH OF A DOUGLAS TO SCOTTSBLUFF LINE. FEWER THUNDERSTORMS ARE EXPECTED ON WEDNESDAY DUE TO LESS ATMOSPHERIC MOISTURE. AN INCREASE IN MOISTURE IS EXPECTED ON THURSDAY AND WILL PRODUCE A CORRESPONDING INCREASE IN LATE DAY THUNDERSTORM COVERAGE. FRIDAY AND SATURDAY WILL SEE SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH A COLD FRONT PASSING ACROSS EASTERN OKLAHOMA AND WESTERN NEBRASKA. && .HYDROLOGY... ISSUED AT 137 AM MDT TUE JUN 3 2014 RIVER FLOODING WILL CONTINUE ALONG THE UPPER NORTH PLATTE AND LARAMIE RIVERS OVER THE NEXT FEW DAYS. HOWEVER STAGES HAVE CRESTED AND ARE FORECASTED TO RECEDE. A DRY WEATHER PATTERN WILL EXIST FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH AT LEAST MIDWEEK SO NO WIDESPREAD RAINFALL EVENTS ARE EXPECTED. TEMPERATURES WILL BE SEASONAL...PRODUCING SOME SNOWMELT EACH DAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...HAHN LONG TERM...GARMON AVIATION...GARMON FIRE WEATHER...GARMON HYDROLOGY...RUBIN
Hazardous weather outlook, Jun 3, 11:07 AM MDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1107 AM MDT TUE JUN 3 2014 WYZ101-103>107-109>119-041715- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1107 AM MDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON NORTH AND EAST OF INTERSTATE 80. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE IN SOUTHEAST WYOMING. DIME SIZED HAIL AND WIND GUSTS TO 50 MPH WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON THIS WEEK...MAINLY TO THE EAST OF THE LARAMIE RANGE. SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON NEAR THE NEBRASKA BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ102-108-041715- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY- 1107 AM MDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND ARE EXPECTED TO BECOME SEVERE ALONG AND NORTH OF A LINE FROM BILL TO TORRINGTON TO SIDNEY AFTER 3 PM. THESE STORMS ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING HOURS. VERY LARGE HAIL TO THE SIZE OF BASEBALLS AND WIND GUSTS TO 70 MPH ARE THE PRIMARY HAZARDS WITH THESE SEVERE THUNDERSTORMS. ISOLATED TORNADOES CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON THIS WEEK. SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON NEAR THE NEBRASKA BORDER ON FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM THIS AFTERNOON THROUGH 9 PM THIS EVENING ALONG AND NORTH OF A LINE FROM BILL TO TORRINGTON TO SIDNEY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 3, 4:13 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
413 PM MDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 3 W TORRINGTON 42.07N 104.24W
06/03/2014 E1.00 INCH GOSHEN WY PUBLIC
&&
REMANUELLocal storm report, Jun 3, 4:19 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
419 PM MDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 3 W TORRINGTON 42.07N 104.24W
06/03/2014 E1.50 INCH GOSHEN WY TRAINED SPOTTER
&&
DDEALLocal storm report, Jun 3, 4:20 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 W TORRINGTON 42.07N 104.24W
06/03/2014 E1.75 INCH GOSHEN WY LAW ENFORCEMENT
&&
REMANUELSpecial weather statement, Jun 3, 4:37 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
437 PM MDT TUE JUN 3 2014
WYZ102-032315-
NIOBRARA COUNTY WY-
437 PM MDT TUE JUN 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NIOBRARA COUNTY UNTIL 515
PM MDT...
AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF REDBIRD...OR 26 MILES NORTH
OF LUSK...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
REDBIRD...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4327 10405 4326 10404 4312 10406 4302 10432
4316 10448 4344 10405
TIME...MOT...LOC 2238Z 231DEG 36KT 4316 10429
MAZURLocal storm report, Jun 3, 4:45 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
445 PM MDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL TORRINGTON 42.07N 104.18W
06/03/2014 E2.00 INCH GOSHEN WY PUBLIC
&&
DDEALLocal storm report, Jun 3, 4:53 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL TORRINGTON 42.07N 104.18W
06/03/2014 E1.75 INCH GOSHEN WY LAW ENFORCEMENT
MANY REPORTS OF WINDOWS KNOCKED OUT OF HOUSES AND
WINDSHIELDS OUT OF CARS IN THE TORRINGTON AREA.
&&
HAHNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:18 AM MDT | Special Weather Statement | CYS | Dawes | 27 min |
| Jun 3, 2:24 PM MDT | Special Weather Statement | CYS | Morrill | 36 min |
| Jun 3, 3:59 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 46 min |
| Jun 3, 5:39 PM MDT | Tornado Warning | CYS | Morrill | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.